Alert archive / Illinois / Flood Watches in 2020
Flood Watch 2, NWS St. Louis, MO
NWS St. Louis, MO issued this flood watch at Apr 25, 2020, 2:34 AM CDT for 4 counties in Illinois. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2020, 2:34 AM CDT (07:34 UTC)
- Expired
- Apr 25, 2020, 7:47 PM CDT
- In force
- 17 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Brown County, IL, Greene County, IL, Macoupin County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WGUS63 KLSX 250734 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 234 AM CDT Sat Apr 25 2020 ...Rain Lasting into the Evening... ILZ058-059-096-097-252200- /O.NEW.KLSX.FA.A.0002.200425T0734Z-200426T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene IL-Macoupin IL-Brown IL-Pike IL- Including the cities of Mount Sterling and Pittsfield 234 AM CDT Sat Apr 25 2020 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Saint Louis has issued a * Flood Watch for portions of southwest Illinois and west central Illinois...including Greene, Macoupin, Brown, Pike counties * Through this evening * 1 to 2 inches of rain has fallen across portions of west central Illinois over the last 24 hours. Steady rain is expected to continue through the day today, resulting in an additional 1-2 inches of rain across the watch area. * Heavy rainfall will result in flooding of low lying or poor drainage areas. Some rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is advanced notice that conditions are favorable that may lead to flooding. People in the Watch area, especially in flood prone areas, should use this time to check on preparedness requirements. Stay informed, and be ready for action if flooding is observed or if a Flood Warning is issued. && $$ BSH
2 follow-up statements
429 WGUS63 KLSX 252054 FFALSX Flood Watch National Weather Service Saint Louis MO 354 PM CDT Sat Apr 25 2020 ...Rain Lasting into the Evening... ILZ096-097-252200- /O.CAN.KLSX.FA.A.0002.000000T0000Z-200426T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown IL-Pike IL- Including the cities of Mount Sterling and Pittsfield 354 PM CDT Sat Apr 25 2020 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of west central Illinois has been cancelled. Steady rainfall continues to move east and has exited this portion of the watch area. $$ ILZ058-059-260600- /O.CON.KLSX.FA.A.0002.000000T0000Z-200426T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene IL-Macoupin IL- 354 PM CDT Sat Apr 25 2020 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... The Flood Watch continues for * a portion of southwest Illinois...including the following counties...Greene IL and Macoupin IL. * until 1 AM CDT Sunday * 1 to 2 inches of rain has fallen across portions of west central Illinois with locally higher amounts observed over the last 24 hours. Steady rain is expected to continue through late this evening with up to an additional half inch of rain possible in the watch area. * Heavy rainfall will result in flooding of low lying or poor drainage areas. Some rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is advanced notice that conditions are favorable that may lead to flooding. People in the Watch area, especially in flood prone areas, should use this time to check on preparedness requirements. Stay informed, and be ready for action if flooding is observed or if a Flood Warning is issued. && $$ Maples
238 WGUS63 KLSX 260047 FFALSX Flood Watch National Weather Service Saint Louis MO 747 PM CDT Sat Apr 25 2020 ILZ058-059-260200- /O.CAN.KLSX.FA.A.0002.000000T0000Z-200426T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene IL-Macoupin IL- 747 PM CDT Sat Apr 25 2020 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of southwest Illinois has been cancelled. The rain has become light and was slowly shifting east of the region this evening. $$ GKS
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Apr 24, 10:43 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 24, 10:43 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1043 PM CDT Fri Apr 24 2020 .SHORT TERM... (Through Late Saturday Night) Issued at 245 PM CDT Fri Apr 24 2020 Regional analysis shows the next system poised to impact the area from this afternoon through much of Saturday. Surface low pressure over was located approximately over west-central Missouri, while and upper level trough axis just west over the central plains. A weak warm front stretched from central Missouri through west- central Illinois this morning and early afternoon, leading to some isolated to widely scattered showers over northeast Missouri and west-central Illinois. To the south of the front, ample sunshine allowed temperatures to rise into the upper 60s to the mid-70s, along with dewpoints rising into the low to mid-50s. The increasing presence of diurnal cu was the first indicator of building instability, which only continue to lend a hand in afternoon shower and thunderstorm development. Trend continue to show an increase in shower and thunderstorm activity along the warm front to the north, as well as over central Missouri ahead of the surface low. This is where SPC mesoanalysis shows around 1500 J/kg and rather large pool of low level lapse rates from 6-9C. However, mid-level lapse rate remained marginal with weak low to mid-level flow and little shear in the column. Therefore, it's likely we will continue to see potential for afternoon and evening thunderstorms. Given PWATs around 1 inch, slow movement will present localized heavy rainfall potential. The upper level trough continues to swing eastward, almost paralleling the Missouri/Arkansas border between tonight and Saturday. There will likely be a short lull in precipitation late tonight over southeast Missouri and southwest Illinois as the surface low pivots to the northeast. As the system pivots, it keeps an elongated axis of moisture convergence, co-located with high PWATs oriented from approximately central Missouri into west-central Illinois, where rainfall is likely to be most persistent through tonight. We get onto the back side of the system Saturday within the deformation zone and northerly flow. Showers continue into the day with the main change being the slower eastward progress of likely POPs. Clouds and precipitation were good argument for lowering daytime highs a few degrees. It will be quite nasty and wet with highs only in the 50s. The system gradually pulls east Saturday night with shower potential ending west to east through the late evening. Clouds will likely begin to break around and after nightfall with lows in the 40s. Maples .LONG TERM... (Sunday through Next Friday) Issued at 245 PM CDT Fri Apr 24 2020 The upper level low that provides Saturday's gloomy outlook will continue to slide to the east Sunday. Surface high pressure will squeeze in behind this and the next system that begins to approach from the northwest for Monday. Another upper level trough extend south with an embedded shortwave at its base, approaching from the central plains for Monday. This will provide the next chance for precipitation with southerly return flow kicking in through the day Monday. While it's not all that well organized, there should be enough low/mid-level moisture and lift to provide at least isolated to scattered showers, potentially and isolated thunderstorm. A well-organized system is slated for the later half of Tuesday in the form of digging upper level trough over the Upper Midwest with a strengthening surface low at the eastern edge of the trough. It continues to show some potential for better organized convection with a cold front stretching south of the surface low and general strengthening in the low level jet. This system's forward progress slows as the upper low continues to broaden over the eastern Great Lakes. This may provide additional disturbance tracking southward down the back side of the low, which could keep precipitation chances going through midweek with slightly cooler temperatures under northwest flow. Conditions lean drier and gradually milder Thursday and Friday as the system slowly moves east. However, solutions diverge a bit, offering some question to the evolution of the long range pattern. Maples && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1023 PM CDT Fri Apr 24 2020 A surface low over southwestern MO will move slowly eastward through southeastern MO and southern IL Saturday. Showers will move through the taf sites late tonight and Saturday morning. The rain will move out of UIN and COU Saturday afternoon and exit the St Louis metro area Saturday evening. The cloud ceiling will drop below 1000 feet late tonight/early Saturday morning in the St Louis metro area as it already has in UIN and COU. The cloud ceiling will improve into the MVFR category in UIN and COU Saturday afternoon. A prevailing east-northeast wind late tonight will back around to a north direction Saturday morning as it becomes relatively strong and gusty due to a tight surface pressure gradient north-northwest of the deepening surface low. SPECIFICS FOR KSTL: A surface low over southwestern MO will move slowly eastward through southeastern MO and southern IL Saturday. Showers will move through the STL area late tonight and Saturday. The rain will exit the STL area Saturday evening. The cloud ceiling will drop below 1000 feet late tonight/early Saturday morning as it already has in UIN and COU. The cloud ceiling will improve into the MVFR category late Saturday night. A prevailing east-southeast wind late tonight will back around to a north- northwest direction by Saturday afternoon as it becomes relatively strong and gusty due to a tight surface pressure gradient north- northwest of the deepening surface low. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 55 56 44 65 / 100 90 30 5 Quincy 49 55 40 62 / 90 90 10 5 Columbia 51 58 43 65 / 90 80 10 5 Jefferson City 52 59 43 67 / 90 80 10 5 Salem 56 60 45 62 / 50 90 50 10 Farmington 55 57 43 65 / 90 80 20 5 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 24, 4:16 PM CDT, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 416 PM CDT Fri Apr 24 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-252130- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 416 PM CDT Fri Apr 24 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected across much of the area this this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There will be additional chances for thunderstorms Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:09 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 54 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.